MAUDE Adverse Event Report: INTEGRA - PRINCETON DURAGEN SUTURABLE DURAL REGENERATION TEMPLATE 2; N/A

INTEGRA - PRINCETON DURAGEN SUTURABLE DURAL REGENERATION TEMPLATE 2; N/A
Catalog Number DURS2291
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 09/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Mdr report# mw5146292 was received with the following information."emergent incision and drainage of posterior neck due to cerebrospinal fluid leakage from initial graft placement (b)(6) 2023.Surgical intervention on (b)(6) 2023 the original graft, placed (b)(6) 2023, appeared to be thinned out, with leakage in the middle or the interior portion of the graft.The graft had dissolved in the middle.During this same surgical procedure ((b)(6) 2023) a 2nd graft was placed (lot nza19460204, exp 2/29/2028), this graft weakened in the middle under direct visualizable of the surgeon.Graft was removed with new graft applied (lot nza22040112, exp 2/29/2020), this graft also dissolved under direct visualizable and explanted.This was replaced with durs2291 lot 7267589.Patient then left the operating room.Final bring back on (b)(6) 2023 - this graft durs2291 lot 7257589 deteriorated a few millimeters around the suture line ln 2 spots.The holes around the sutures had enlarged.This graft was removed and replaced with a new product, different brand.Reference reports: mw146289, mw5146290, mw146291." pertinent event description from narrative above: final bring back on (b)(6) 2023 - this graft durs2291 lot 7257589 deteriorated a few millimeters around the suture line ln 2 spots.The holes around the sutures had enlarged.This graft was removed and replaced with a new product, different brand.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10 duragen suturable dural ((b)(4)) was not returned for evaluation; therefore, an evaluation of the device could not be performed.However, investigation of retained samples was performed, and details are below.Device history record (dhr) review - lot number information has been provided; therefore, the dhr was reviewed and found no anomalies.Failure analysis - five (5) retained sample units were visually inspected.The dispenser boxes and product trays were in good condition.The tray sealing area was complete; no sponge defect, no layer separation and no foreign matter was observed in the five (5) inspected units.Medical affairs assessment - since details of the case were provided, an assessment was requested to medical affairs which concluded the following: ¿causation remains inconclusive.Without product return or photographic evidence of dissolved or thinning graft resulting in leakage from the middle or interior portion of the graft, no confirmation of graft failure can be made.Per ifu, suturable duragen should be cut generously to ensure that the graft overlaps the existing dura at the margin of the defect.When used as an onlay, the graft must be large enough to overlap the remaining dura by a minimum of one centimeter.However when using the suture technique, the suture bites should be taken 2-3 millimeters from the edge of the tissue.The suture and needle size selection is important as tension may cause enlargement of the holes around the sutures, indicating suture stress.Per the ifu, surgeons should use minimum appropriate tension when suturing or when placing a knot.Fibrin glue and closed suction would drainage utilized as recommended for 1-3 days postoperatively may have help.Leakage is a known possible complication and can occur with any neurosurgical procedure and include cerebrospinal fluid leaks, infection, delayed hemorrhage and adhesion formation.¿ root cause - based on the available information and the medical assessment findings, a definite root cause determination is not possible at this moment.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
DURAGEN SUTURABLE DURAL REGENERATION TEMPLATE 2
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18108013
Report Number1121308-2023-00037
Device Sequence Number20334415
Product Code GXQ
UDI-Device Identifier10381780023500
UDI-Public10381780023500
Combination Product (Y/N)N
PMA/510(K) Number
K043427
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberDURS2291
Device Lot Number7257509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date12/22/2023
Date Device Manufactured08/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BP SUTURABLE GRAFT 4 CM X 5 CM; BP SUTURABLE GRAFT 4 CM X 5 CM; BP SUTURABLE GRAFT 4 CM X 5 CM - NZA19460204
Patient SexUnknown